Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 207, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2014, 6:24 PM CDT for Calhoun County, Greene County, Jersey County, Illinois; Lincoln County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2014, 6:24 PM CDT (23:24 UTC)
- Expired
- Aug 28, 2014, 6:43 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS53 KLSX 282324
SVRLSX
ILC013-061-083-MOC113-290015-
/O.NEW.KLSX.SV.W.0207.140828T2324Z-140829T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT THU AUG 28 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
WEST CENTRAL JERSEY COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 715 PM CDT
* AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WINFIELD...AND MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARDIN...NUTWOOD...HAMBURG...MICHAEL AND WOODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3926 9042 3897 9061 3901 9081 3922 9075
3923 9072 3926 9073 3927 9075 3931 9073
TIME...MOT...LOC 2324Z 197DEG 15KT 3907 9068
HAIL...1.00IN
WIND...60MPH
$$
TILLY1 follow-up statement
144
WWUS53 KLSX 282343
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT THU AUG 28 2014
ILC013-061-083-MOC113-282353-
/O.CAN.KLSX.SV.W.0207.000000T0000Z-140829T0015Z/
JERSEY IL-CALHOUN IL-GREENE IL-LINCOLN MO-
643 PM CDT THU AUG 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...
SOUTHWESTERN GREENE...CALHOUN AND WEST CENTRAL JERSEY COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3926 9042 3897 9061 3901 9081 3922 9075
3923 9072 3926 9073 3927 9075 3931 9073
TIME...MOT...LOC 2343Z 196DEG 14KT 3915 9067
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:07 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 28, 6:07 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT Thu Aug 28 2014 .SHORT TERM: (Tonight - Saturday) Issued at 400 PM CDT Thu Aug 28 2014 Expect that convection from this afternoon will bleed over into this evening before dissipating much like Wednesday night. Models are redeveloping some nocturnal convection ahead of the trof in the Plains to varying degrees, with the most bullish being the GFS after midnight. The GFS cranks out .75 inch along and east of the Mississippi river from St. Louis north. While I cannot totally rule out overnight convection, the low level jet is pretty weak and most of the isentropic lift will be well north of the area. Have largely discounted the GFS for these reasons and only kept slight chance/isolated PoPs overnight primarily for northeast/northern zones. Timing issues remain the primary problem for the approaching trof Friday through Saturday. Still thinking some scattered thunderstorms will be possible Friday afternoon ahead of the trof; but overall the models came in a bit faster with the eastward progression. Have sped up the introduction of likely PoPs Friday night, and ended the likely PoPs sooner on Saturday. Still holding onto a chance/slight chance PoPs Saturday night as warm advection aloft is forecast to begin again ahead of the next trof. Seasonably warm temperatures remain in the forecast through Saturday, though highs will be very dependent on convection, especially on Saturday afternoon. Carney .LONG TERM: (Sunday - Thursday) Issued at 400 PM CDT Thu Aug 28 2014 Sunday should be drier than Saturday as the area will be stuck between trofs with weak ridging overhead. Can't rule out scattered afternoon storms over the southeast Missouri and southern Illinois. The next trof in line is still forecast to move into the Midwest on Monday. There seems to be a little less agreement in the medium range models on how far the south the associated cold front will get. Between the ECMWF and the GFS, the EC is further south with the cold front, stalling it out near or just south of the I-70 corridor while the GFS keeps it further north near a line from St. Joseph to Kirksville to Quincy. Regardless, it looks like another good chance for rain for parts of the area...primarily along and north of the I-70 corridor Sunday night through Monday night or even Tuesday. The front will move back to the north Tuesday night and Wednesday, but the GFS develops another round of convection Tuesday night which pushes the effective front south into Arkansas Wednesday. This looks much less likely to me than the ECMWF solution which simply pushes the front back to the north and allows the heat to build back across the area. Stuck pretty close to the initial model blend for weather and temperatures Wednesday and Thursday which keep highs in the mid to upper 80s, but this may be too cool. Will monitor trends and adjust over the next couple of days as the models hopefully get a better handle on next week. Carney && .AVIATION: (For the 00z TAFs through 00z Friday Evening) Issued at 542 PM CDT Thu Aug 28 2014 Scattered storms may continue to impact UIN and the St Louis metro area until 01-02Z this evening. The GFS model appears overdone with its precipitation forecast late tonight and will keep tafs dry later this evening and overnight. There may be a little fog late tonight/early Friday morning especially where there is rainfall early this evening, although the MOS guidance does not have as low of vsbys as it has forecast the past few nights. It appears that the surface wind in UIN and COU will be a little stronger than the previous couple of nights. Sely surface wind tonight will become sly on Friday with scattered storms expected again during the late afternoon and evening hours with unstable conditions ahead of an approaching upper level disturbance. Specifics for KSTL: The storms have just pushed north of STL, but cannot rule out a few more storms until about 02Z this evening. A light sely surface wind tonight will become sly on Friday and increase to 8-10 kts in the afternoon. Scattered diurnal cumulus clouds should develop late Friday morning and afternoon with scattered storms in the late afternoon and evening. GKS && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 75 90 73 86 / 40 20 60 60 Quincy 72 86 69 84 / 40 40 60 40 Columbia 70 87 69 87 / 20 40 60 40 Jefferson City 71 88 70 87 / 20 40 60 40 Salem 73 88 72 84 / 40 20 50 60 Farmington 70 88 70 85 / 20 20 60 60 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 28, 4:04 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT THU AUG 28 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...ALTHOUGH THE BEST CHANCE APPEARS TO BE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. CARNEY
In the hours before
Special weather statement, Aug 28, 2:18 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 218 PM CDT THU AUG 28 2014 MOZ018-019-026-282000- KNOX MO-LEWIS MO-SHELBY MO- 218 PM CDT THU AUG 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...WESTERN LEWIS AND KNOX COUNTIES UNTIL 300 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREENSBURG TO EDINA TO 8 MILES SOUTH OF EDINA TO MACON...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SHELBINA... CLARENCE... COLONY... KNOX CITY... PLEVNA... LA BELLE... SHELBYVILLE... STEFFENVILLE... LEWISTOWN... EMDEN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOSSELIN
Special weather statement, Aug 28, 4:43 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 443 PM CDT THU AUG 28 2014 MOZ061-063-282230- ST. CHARLES MO-ST. LOUIS MO- 443 PM CDT THU AUG 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 530 PM CDT... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BALLWIN...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TOWN AND COUNTRY... FRONTENAC... CHESTERFIELD... CREVE COEUR... WELDON SPRING... MARYLAND HEIGHTS... ST. CHARLES... ST. PETERS... BRIDGETON... COTTLEVILLE... TILLY
Special weather statement, Aug 28, 5:53 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 553 PM CDT THU AUG 28 2014 ILZ099-MOZ061-282345- JERSEY IL-ST. CHARLES MO- 553 PM CDT THU AUG 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CHARLES AND CENTRAL JERSEY COUNTIES UNTIL 645 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORCHARD FARMS...OR 9 MILES NORTH OF ST. CHARLES...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JERSEYVILLE... PORTAGE DES SIOUX... GRAFTON... ELSAH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 23 min |
| Aug 28, 2:36 PM CDT | Areal Flood Advisory | LSX | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.